MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM

AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Catalog Number 1012068-07
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right superficial femoral artery that did not have any tortuosity.The right anterior tibial artery was accessed with a 6 fr sheath.A 300 cm versacore guide wire was then advanced towards the lesion.An attempt was then made to advance the guide wire through the left groin access using a snare.The guide wire was snared in the aorta to provide strong support to then advance the sheath over the guide wire from the left groin access to the right superficial femoral artery.However, as the tip of the guide wire was snared and was pulled into the left iliac artery, the tip began to unravel.The device did not meet any resistance during advancement.The core remained intact and there was difficulty in removing the device.Therefore, the physician cut the tip and advanced a guiding catheter over the guide wire to remove both parts from the anatomy.The procedure was then aborted.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7661009
Report Number2024168-2018-05143
Device Sequence Number16173553
Product Code DQX
UDI-Device Identifier08717648124211
UDI-Public08717648124211
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K083706
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number1012068-07
Device Lot Number8041661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight68